Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 172, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 10, 2016, 12:29 AM CDT for Columbia County, Lafayette County, Union County, Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2016, 12:29 AM CDT (05:29 UTC)
- Expired
- May 10, 2016, 1:30 AM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Columbia County, AR, Lafayette County, AR, Union County, AR
The radar
The Shreveport radar (KSHV), 114 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 7:23 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 5.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1192 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 10.9
The text
As transmitted.
640
WUUS54 KSHV 100529
SVRSHV
ARC027-073-139-100630-
/O.NEW.KSHV.SV.W.0172.160510T0529Z-160510T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1229 AM CDT TUE MAY 10 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL COLUMBIA COUNTY IN SOUTHWESTERN ARKANSAS...
NORTHEASTERN LAFAYETTE COUNTY IN SOUTHWESTERN ARKANSAS...
NORTHWESTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
* UNTIL 130 AM CDT
* AT 1229 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER STAMPS...
MOVING EAST AT 35 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED
NORTH OF MAGNOLIA.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAGNOLIA...STAMPS...WALDO...LEWISVILLE...MCNEIL...BUCKNER...SMITHLAND...
VILLAGE...MOUNT HOLLY...CALHOUN...MOUNT VERNON...MARYSVILLE...MEDLOCK...
MARS HILL...BETHEL...LAMARTINE...CORNELIUS...LAUGHLIN...EBENEZER AND
MCKAMIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
ARKANSAS.
LAT...LON 3322 9361 3346 9357 3346 9348 3345 9348
3344 9322 3346 9322 3345 9312 3338 9312
3337 9291 3314 9291
TIME...MOT...LOC 0529Z 276DEG 29KT 3333 9352
HAIL...0.75IN
WIND...60MPH
$$
062 follow-up statements
586
WWUS54 KSHV 100603
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
103 AM CDT TUE MAY 10 2016
ARC073-100609-
/O.CAN.KSHV.SV.W.0172.000000T0000Z-160510T0630Z/
LAFAYETTE AR-
103 AM CDT TUE MAY 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAFAYETTE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
COLUMBIA AND UNION COUNTIES IN SOUTHWEST ARKANSAS.
LAT...LON 3321 9322 3339 9316 3345 9316 3345 9312
3338 9312 3337 9291 3316 9291
TIME...MOT...LOC 0559Z 271DEG 36KT 3333 9309
$$
ARC027-139-100630-
/O.CON.KSHV.SV.W.0172.000000T0000Z-160510T0630Z/
COLUMBIA AR-UNION AR-
103 AM CDT TUE MAY 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHEASTERN COLUMBIA AND NORTHWESTERN UNION COUNTIES...
AT 1259 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VILLAGE...OR 7
MILES EAST OF MCNEIL...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
VILLAGE...MOUNT HOLLY...CALHOUN...MARYSVILLE...MEDLOCK...LAUGHLIN...
SPOTVILLE AND EBENEZER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
COLUMBIA AND UNION COUNTIES IN SOUTHWEST ARKANSAS.
LAT...LON 3321 9322 3339 9316 3345 9316 3345 9312
3338 9312 3337 9291 3316 9291
TIME...MOT...LOC 0559Z 271DEG 36KT 3333 9309
HAIL...<.75IN
WIND...60MPH
$$
06570
WWUS54 KSHV 100624
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
124 AM CDT TUE MAY 10 2016
ARC027-139-100634-
/O.EXP.KSHV.SV.W.0172.000000T0000Z-160510T0630Z/
COLUMBIA AR-UNION AR-
124 AM CDT TUE MAY 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLUMBIA AND
NORTHWESTERN UNION COUNTIES WILL EXPIRE AT 130 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
ARKANSAS.
LAT...LON 3321 9322 3339 9316 3345 9316 3345 9312
3338 9312 3337 9291 3316 9291
TIME...MOT...LOC 0622Z 276DEG 29KT 3333 9309
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 11:59 PM CDT, 30 minutes earlier.
Area forecast discussion, May 9, 11:59 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1159 PM CDT MON MAY 9 2016 .DISCUSSION... UPDATE TO TRIM THE BACK-SIDE OF TOR WATCH 157...AS CONVECTION HAS CLEARED THESE AREAS. HAVE ALSO MADE SOME UPDATES TO POPS/WX ACCORDINGLY. NO OTHER CHANGES ATTM. /12/ && .PREV DISCUSSION... /ISSUED 1146 PM CDT MON MAY 9 2016/ AVIATION... THUNDERSTORMS POSSIBLE ACROSS ELD BETWEEN 10/06Z-10/08Z. MVFR/IFR CEILINGS EXPECTED TO BECOME WIDESPREAD OVERNIGHT. CONDITIONS TO GRADUALLY IMPROVE TO VFR BY 10/18Z. SOUTH WINDS 10 KNOTS TONIGHT TO INCREASE TO AROUND 15 KNOTS ON TUESDAY WITH GUSTS TO AS HIGH AS 25 KNOTS. OTHERWISE...WINDS TO DIMINISH TO 5 TO 10 KNOTS AFTER 11/00Z. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 87 70 84 / 20 20 10 20 MLU 69 86 68 85 / 20 20 10 20 DEQ 66 84 66 82 / 30 20 10 30 TXK 68 86 68 84 / 50 20 10 30 ELD 68 85 66 83 / 40 20 10 20 TYR 70 87 70 84 / 20 10 10 30 GGG 70 87 68 83 / 20 20 10 30 LFK 71 87 70 86 / 10 10 10 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/99
Hazardous weather outlook, May 9, 10:28 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1028 PM CDT MON MAY 9 2016 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-110330- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS- 1028 PM CDT MON MAY 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE LATE TONIGHT. LARGE HAIL...TORNADOES...AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RETURN TO THE REGION BY THURSDAY AS A SERIES OF DISTURBANCES MOVE ACROSS THE SOUTHERN PLAINS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS HAVE ALREADY BEEN ACTIVATED. LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167- 110330- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION-DE SOTO-RED RIVER- BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT- CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1028 PM CDT MON MAY 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RETURN TO THE REGION BY THURSDAY AS A SERIES OF DISTURBANCES MOVE ACROSS THE SOUTHERN PLAINS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 12
In the hours before
Local storm report, May 9, 11:25 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1125 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM TSTM WND GST 2 ENE TEXARKANA 33.46N 93.99W
05/09/2016 M58 MPH MILLER AR ASOS
TXK ASOS RECORDED 50 KNOT GUST.
&&
EVENT NUMBER SHV1600550
20Local storm report, May 9, 11:27 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1127 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM TSTM WND DMG MAUD 33.33N 94.34W
05/09/2016 BOWIE TX TRAINED SPOTTER
TREES DOWN ON FM 991
&&
EVENT NUMBER SHV1600552
25Local storm report, May 9, 11:40 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1140 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM TSTM WND GST 5 SW WAKE VILLAGE 33.37N 94.17W
05/09/2016 E60 MPH BOWIE TX AMATEUR RADIO
60 MPH EST AT CR 1214 AND HWY 67
&&
EVENT NUMBER SHV1600553
25Local storm report, May 9, 11:59 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1159 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM TSTM WND DMG 1 NW TEXARKANA 33.45N 94.08W
05/09/2016 BOWIE TX AMATEUR RADIO
POWER OUT IN PLEASANT GROVE AREA
&&
EVENT NUMBER SHV1600554
25Local storm report, May 10, 12:06 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1206 AM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG HOOKS 33.47N 94.28W
05/09/2016 BOWIE TX BROADCAST MEDIA
ROOF TORN OFF HOME - FIRE DEPT REPORTING
&&
EVENT NUMBER SHV1600555
25Local storm report, May 10, 12:12 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 AM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM TSTM WND DMG TEXARKANA 33.44N 94.07W
05/09/2016 BOWIE TX AMATEUR RADIO
TREES DOWN BLOCKING ROAD... TREES ON 2 HOMES... POWER
LINES DOWN ON KINGS HWY AND NORTH OF I30
&&
EVENT NUMBER SHV1600556
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:59 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 46 min |
| May 9, 8:49 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 56 min |
| May 9, 8:52 PM CDT | Tornado Warning | SHV | Little River | 53 min |
| May 9, 9:03 PM CDT | Special Weather Statement | SHV | Howard, Sevier | 42 min |
| May 9, 9:09 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 36 min |
| May 9, 9:26 PM CDT | Flash Flood Warning | SHV | Little River | 3 hr |
| May 9, 9:30 PM CDT | Tornado Warning | SHV | Little River | 45 min |
| May 9, 9:38 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Sevier | 52 min |
| May 9, 9:49 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Miller | 56 min |
| May 9, 10:30 PM CDT | Tornado Warning | SHV | Little River | 45 min |
| May 9, 10:37 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Miller, Sevier | 53 min |
| May 9, 10:43 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 32 min |
| May 9, 11:27 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 63 min |
| May 9, 11:30 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Miller | 30 min |
| May 10, 12:27 AM CDT | Areal Flood Advisory | SHV | Columbia, Lafayette, Miller | 4 hr |
| May 10, 1:35 AM CDT | Special Weather Statement | SHV | Union | 40 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.